Florida, 2008Astronomical Low Tide in Florida, March 8, 2008
March 8, 2008 · NWS JAX · 2 events in 2 counties and zones
Very low astronomical tides were observed on Saturday, March 8, 2008 due to a combination of strong offshore winds and the new moon phase. At least 2 National Ocean Service tide stations had record low tide measurements.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very low astronomical tides were observed on Saturday, March 8, 2008 due to a combination of strong offshore winds and the new moon phase. At least 2 National Ocean Service tide stations had record low tide measurements.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 8, 10:16 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 8, 10:16 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1016 AM EST SAT MAR 8 2008
.UPDATE...HAVE ISSUED A COUPLE LOCAL STORM REPORTS FOR STRONG
WINDS AROUND THE AREA. PEAK GUSTS REPORTED IN JAX METRO AREA WERE
48 MPH AT JAX AND 49 MPH AT NAS JAX PROVIDING FOR ROUGH RUNNING
CONDITIONS THIS MORNING IN JAX. SUSTAINED WINDS ARE BETWEEN 20 AND
30 MPH WITH MOST GUSTS BTWN 35-42 MPH.
THREE HOUR PRESSURE RISES HAVE REACHED 3 TO 5 MB ACROSS THE LOCAL
AREA AND TEMPERATURES CONTINUE TO FALL IN SE GA AS THE UPPER
TROUGH PUSHES THROUGH. WRAPAROUND CLOUDINESS HAS THE NW TIER UNDER
CLOUDY SKIES AND IT IS MOSTLY SUNNY TO PARTLY CLOUDY ELSEWHERE.
LOCAL ADVISORIES AND WARNINGS ARE ALL IN ORDER AND WILL MONITOR
FREEZE POTENTIAL FOR TONIGHT IN CASE ADDITIONAL COUNTIES NEED TO
BE ADDED.
&&
.AVIATION...WINDS ARE GUSTING BETWEEN 30 AND 40 KNOTS. EXPECT
GRADUALLY DECREASING WINDS LATE AFTERNOON BUT NOT BELOW 12 KT
UNTIL 01Z TO 03Z. BROKEN CLOUD DECK WILL BE VFR.
&&
.MARINE...SOLID GALE WARNING CONDITIONS EXIST OVER THE WATERS.
ELEVATED SABSOON TOWER REPORTED GUSTS TO 51 KT BUT THE TOWER IS AT
50 METER HT. C-MAN SITE AT SAUF1 HAD A GUST TO 39 KT AND GRAYS
REEF TO 43 KT AT 14Z. NO CHANGES WITH MORNING UPDATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 30 61 31 / 10 0 0 0
SSI 58 36 56 42 / 10 0 0 0
JAX 59 32 60 36 / 10 0 0 0
SGJ 62 35 57 40 / 10 0 0 0
GNV 59 30 63 35 / 10 0 0 0
OCF 61 30 63 35 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR NASSAU.
RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-PIERCE-WARE-WAYNE.
FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-
PIERCE-WARE-WAYNE.
WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR INLAND
CAMDEN-INLAND GLYNN.
AM...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING UNTIL 8 PM EST THIS EVENING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
TRABERT/ZIBURA/MCALLISTERHazardous weather outlook, Mar 8, 4:45 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST SAT MAR 8 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-090835-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
445 AM EST SAT MAR 8 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...WIND ADVISORY IN EFFECT THROUGH 6 PM TODAY...
...FREEZE WARNING LATE TONIGHT FOR PORTIONS OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA...
A TIGHT PRESSURE GRADIENT TODAY WILL PRODUCE SUSTAINED WINDS OF 20 TO
25 MPH WITH GUSTS UP TO NEAR 40 TO 45 MPH AT TIMES. IN ADDITION...
THESE WIND SPEEDS WILL OCCUR OVER THE COASTAL WATERS WITH A GALE
WARNING IN EFFECT THROUGH THIS EVENING.
COLDER AIR WILL FILTER INTO THE REGION TODAY AND TONIGHT A FREEZE
WARNING HAS BEEN ISSUED OVER INLAND SECTIONS OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA FOR LATE TONIGHT.
THERE WILL BE AN ELEVATED FIRE DANGER ACROSS THE REGION DUE TO LOW
RELATIVE HUMIDITY AND STRONG WINDS.
SOME AREA RIVERS ARE NEAR OR ABOVE FLOOD STAGE AND SHOULD BE CLOSELY
MONITORED. REFER TO THE LATEST RIVER FLOOD PRODUCTS FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE MAY BE AN ELEVATED FIRE DANGER ACROSS NORTHEAST FLORIDA ON
SUNDAY DUE TO LOW RELATIVE HUMIDITY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Mar 8, 9:06 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND DMG FLAGLER BEACH 29.47N 81.13W
03/08/2008 FLAGLER FL EMERGENCY MNGR
POWER LINES DOWN AT SOUTH 27TH STREET AND CENTRAL AVENUE.
ESTIMATED WINDS GUSTS ARE 35 MPH.
0848 AM NON-TSTM WND DMG 7 S BUNNELL 29.37N 81.26W
03/08/2008 FLAGLER FL EMERGENCY MNGR
POWER LINES DOWN ON STATE ROAD 11. WINDS GUSTS ARE
ESTIMATED AT 35 MPH.
0853 AM NON-TSTM WND DMG PALM COAST 29.57N 81.21W
03/08/2008 FLAGLER FL EMERGENCY MNGR
POWER LINES ARE DOWN AT BELLE TERRE PARKWAY AND ALSO ON
POINT PLEASANT DRIVE. WIND GUSTS ARE ESTIMATED NEAR 35
MPH.
&&
MKTLocal storm report, Mar 8, 9:30 AM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM NON-TSTM WND GST 9 NNW DOWNTOWN JACKSONV 30.45N 81.71W
03/08/2008 M48 MPH DUVAL FL ASOS
WINDS AT JACKSONVILLE INTERNATIONAL AIRPORT WERE
SUSTAINED FROM 250 DEGREES AT 32 KNOTS WITH GUSTS TO 41
KNOTS.
0856 AM NON-TSTM WND GST 8 N JACKSONVILLE BEACH 30.39N 81.39W
03/08/2008 M43 MPH AMZ452 FL ASOS
GUSTS TO 37 KNOTS WERE OBSERVED AT MAYPORT NAVY.
&&
MKTLocal storm report, Mar 8, 10:35 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM NON-TSTM WND GST DOWNTOWN JACKSONVILLE 30.33N 81.66W
03/08/2008 M48 MPH DUVAL FL ASOS
A 48 MPH WIND GUST AT THE NAVAL AIR STATION IN
JACKSONVILLE.
&&
MZLocal storm report, Mar 8, 10:43 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1043 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM NON-TSTM WND GST 1 N FLAGLER BEACH 29.48N 81.13W
03/08/2008 M39 MPH FLAGLER FL EMERGENCY MNGR
MEASURED WINDS AT THE NORTH FLAGLER BEACH ARES-REACT.
0904 AM NON-TSTM WND DMG FLAGLER BEACH 29.47N 81.13W
03/08/2008 FLAGLER FL EMERGENCY MNGR
WIRES DOWN AT SOUTH 19TH STREET AND FLAGLER AVENUE.
0905 AM NON-TSTM WND DMG PALM COAST 29.57N 81.21W
03/08/2008 FLAGLER FL EMERGENCY MNGR
TREE FELL DOWN ACROSS THE ROAD AT 101 PALM COAST PARKWAY.
0906 AM NON-TSTM WND GST 1 S FLAGLER BEACH 29.46N 81.13W
03/08/2008 M42 MPH FLAGLER FL EMERGENCY MNGR
WINDS WERE MEASURED BY THE FLAGLER BEACH FIRE RESCUE AT
SOUTH FLAGLER BEACH.
0923 AM NON-TSTM WND DMG PALM COAST 29.57N 81.21W
03/08/2008 FLAGLER FL EMERGENCY MNGR
TREE ON POWER LINE AT PINE LAKE PARKWAY AND COMMERCE
BOULEVARD.
0930 AM NON-TSTM WND DMG PALM COAST 29.57N 81.21W
03/08/2008 FLAGLER FL EMERGENCY MNGR
TREE FELL ON POWER LINES AT 147 FORESTER PLACE.
1015 AM NON-TSTM WND DMG PALM COAST 29.57N 81.21W
03/08/2008 FLAGLER FL EMERGENCY MNGR
TREE FELL ON POWER LINES AT 11 CASTGAR COURT.
&&
MKTLocal storm report, Mar 8, 11:10 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1110 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG LAKE CITY 30.19N 82.64W
03/07/2008 COLUMBIA FL TRAINED SPOTTER
A SKYWARN SPOTTER REPORTED TREES DOWN ON POWER LINES
CAUSING POWER OUTAGES IN LAKE CITY.
&&
MZLocal storm report, Mar 8, 11:50 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD HAMPTON 29.86N 82.14W
03/08/2008 BRADFORD FL EMERGENCY MNGR
SOUTHEAST 49TH AVENUE IS CLOSED IN HAMPTON DUE TO WATER
ACROSS THE ROAD.
1130 AM FLOOD 2 SE STARKE 29.93N 82.09W
03/08/2008 BRADFORD FL EMERGENCY MNGR
SOUTHEAST 144TH STREET IN MULLINS GRADE BETWEEN STATE
ROAD 100 AND US HIGHWAY 301 WAS CLOSED THIS MORNING DUE
TO WATER ACROSS THE ROAD.
0758 AM NON-TSTM WND DMG 3 W STARKE 29.95N 82.16W
03/08/2008 BRADFORD FL EMERGENCY MNGR
LIMB FELL ON A CAR CAUSING CONSIDERABLE DAMAGE AT 14353
SOUTHEAST 45TH PLACE IN LINCOLN CITY.
0930 AM NON-TSTM WND DMG KEYSTONE HEIGHTS 29.78N 82.03W
03/08/2008 CLAY FL EMERGENCY MNGR
POWER LINE DOWN AT KEYSTONE HEIGHTS UNITED METHODIST
CHURCH AT 4004 SOUTHEAST STATE ROAD 21.
0930 AM NON-TSTM WND DMG STARKE 29.95N 82.11W
03/08/2008 BRADFORD FL EMERGENCY MNGR
POWER LINES ARE DOWN IN THREE AREAS AROUND STARKE AND AT
LEAST 80 RESIDENCES ARE WITHOUT POWER.
0930 AM NON-TSTM WND DMG 3 E LAWTEY 30.05N 82.02W
03/08/2008 CLAY FL EMERGENCY MNGR
PECAN TREE DOWN ON ROAD AT SOUTHEAST COUNTY ROAD 225.
1115 AM NON-TSTM WND DMG 4 W STARKE 29.95N 82.18W
03/08/2008 BRADFORD FL EMERGENCY MNGR
TREE DOWN ON POWER LINE AND PULLED METER FROM HOUSE ON
CRAWFORD ROAD.
&&
MKTAstronomical Low Tide, Duval
- When
- March 8, 2:00 PM EST to 4:00 PM EST
- Where
- Duval forecast zone
- Reported by
- Other Federal Agency
The Mayport, Florida tide gauge had measured low tide of -2.57 feet Mean Lower Low Water which was about 1.67 feet below predicted tide of -0.90 feet around 1930Z. Previous record was -2.28 feet Mean Lower Low Water on 2/18/1996.
Astronomical Low Tide, Nassau
- When
- March 8, 2:00 PM EST to 4:00 PM EST
- Where
- Nassau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Fernandina Beach, Florida tide gauge measured -3.12 feet Mean Lower Low Water which was about 2.45 feet below predicted tide of -0.70 feet around 1942Z. Although not a record, this was roughly a foot from the record of -4.1 feet Mean Lower Low Water in 1940.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Delaware, March 8, 20083 deaths · $75,000 · 4 events
- Hail and Damaging Winds in Maryland, March 8, 20081 death · $605,000 · 1 in hail · 29 events
- High Wind and Strong Wind in Pennsylvania, March 8 to 9, 20081 death · $145,000 · 50 kt wind · 10 events
- Rip Current in Oregon, March 8, 20081 death · 1 event
- Damaging Winds in Pennsylvania, March 8, 2008$800,000 · 62 kt wind · 6 events
- Damaging Winds in New Jersey, March 8, 20082 injured · $300,000 · 59 kt wind · 9 events
- Flooding and Coastal Flood in Massachusetts, March 8 to 9, 2008$274,000 · 66 kt wind · 20 events
- High Wind and Strong Wind in New Jersey, March 8 to 9, 2008$240,000 · 57 kt wind · 21 events
- High Wind in Georgia, March 8, 20081 injured · $61,000 · 50 kt wind · 22 events
- Flash Flood in Vermont, March 8 to 9, 2008$200,000 · 1 event
- Flash Flooding and Flooding in New Jersey, March 8 to 13, 2008$100,000 · 9 events
- Flooding and Coastal Flood in Rhode Island, March 8 to 9, 2008$76,000 · 66 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 74932, 74933.